Thunderstorm Wind, Owen
- When
- May 30, 5:00 PM EST to 5:15 PM EST
- Where
- Owen County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.533, -84.833
Trees were downed.
13 thunderstorm wind, 3 flood, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 30, 3:58 PM EST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 458 PM EDT SUN MAY 30 2004 UPDATED FOR WATCH IN OHIO .DISCUSSION... MINOR TWEEKS ON TEMPERATURES THE NEXT FEW DAYS...MAINLY BUMPED THEM UP TONIGHT AND DOWN A LITTLE TOMORROW PER CLOUD COVER AND PASSAGE OF FRONT, RESPECTIVELY. WENT WITH CATEGORICAL POPS AHEAD OF THE COLD FRONT THIS EVENING AND ESPECIALLY OVERNIGHT. INITIAL THINKING EARLIER WAS FOR WIDELY SCATTERED CONVECTION IN THE WARM SECTOR BUT LOOKING AT THE IMAGES ACROSS THE OHVLY...HAVE JUST JUMPED THIS TO SCATTERED THIS EVENING WELL AHEAD OF THE COLD FRONT. CATEGORICAL POPS RUN THROUGH EARLY TOMORROW WITH A FAIRLY PRONOUNCED W-E CUTOFF IN THE MORNING/EARLY AFTERNOON. SFC GRADIENT TIGHTENS UP AND WIND SHOULD PICK UP BEHIND FRONT AS WELL DURING THE DAY. ENOUGH SPIN NOTED IN THE WARM SECTOR ATTM THAT A LOT OF THE STORMS ARE ROTATING AND THIS ROTATION IS MAKING IT TO THE GROUND IN SOME CASES. MODELS SUGGESTING THAT THE SPIN WILL BE NE OF FCST AREA WITH SOME ROTATORS IN THE SW THIS EVENING. AS COLD FRONT APPROACHES TONIGHT...AMS SHOULD BE MODIFIED SLIGHTLY AHEAD OF IT...AND THE TIMING FOR ADDITIONAL KICK WITH DAYTIME HEATING IS NOT THAT FAVORABLE. AM NOT 100% ON HOW SEVERE THESE STORMS WILL BE OVERNIGHT...THOUGH THE HEAVY RAINERS WILL DEFINITELY BE PRESENT. IN EITHER CASE...HAVE HIGHLIGHTED THE POTENTIAL FOR FLOOD AND WIND EVENTS TONIGHT. AFTER PASSAGE OF COLD FRONT LATE TONIGHT...PRECIP SHOULD CUT OFF FOR QUITE A WHILE DURING THE DAY MONDAY ALTHOUGH A CHANCE OF SHOWERS WILL PERSIST OVER NRN CWA OVERNIGHT DUE TO PROXIMITY OF COLD POOL AND ASSOC H5 LOW IN THE SRN GTLKS. DAYTIME HEATING ON TUES MAY SPARK A FEW SHOWERS AND INSTABILITY NOTED CANT RULE OUT ISOLD THUNDER. AM NOT PLAYING IT UP ATTM AND ANYTHING WONT HAVE THE SUPPORT TO BE SEVERE...BUT THE CHANCE OF PRECIP DESERVES A MENTION. GETTING GEARED FOR SVR TONIGHT...UPDATES TO FCST AND AFD SHOULD BE EXPECTED AS NECESSARY. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...TORNADO WATCH ALL COUNTIES UNTIL 0Z. KY...TORNADO WATCH ALL COUNTIES UNTIL 2Z EXCEPT CARROLL COUNTY WHICH IS 0Z. OH...TORNADO WATCH ALL COUNTIES UNTIL 2Z. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 510 AM EDT SUN MAY 30 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-300915- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 510 AM EDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WARM FRONT WILL LIFT NORTHEAST ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT. A COLD FRONT WILL THEN MOVE INTO THE LOWER GREAT LAKES AND OHIO VALLEY REGION OVERNIGHT ...BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. ALTHOUGH THERE WILL BE A THREAT FOR THUNDERSTORMS INTO MONDAY MORNING...THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED WITH THE COLD FRONT. AS A RESULT...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE AFOREMENTIONED COLD FRONT WILL MOVE ACROSS CENTRAL OHIO...SOUTH CENTRAL OHIO AND NORTH CENTRAL KENTUCKY MONDAY MORNING INTO EARLY MONDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. SOME THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT INTO MONDAY.
INZ050-058-059-066-073>075-080-KYZ089>100-302200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 440 PM EDT SUN MAY 30 2004 ...TORNADO WATCH THIS AFTERNOON AND EARLY EVENING... VERY SLOW MOVING THUNDERSTORMS IN INDIANA AND KENTUCKY HAVE A HISTORY OF PRODUCING TORNADOS. THE STRONGEST STORMS AT 4:45 PM EDT WERE LOCATED IN AND AROUND THE LOUISVILLE AREA. THE LARGE AREA OF THESE STRONG STORMS WILL AFFECT PARTS OF NORTHERN KENTUCKY THAT ARE SOUTH OF METROPOLITAN CINCINNATI...ESPECIALLY SOUTHERN OWEN COUNTY. FRANKS
The Louisville radar (KLVX), 115 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
13 thunderstorm wind, 3 flood, 1 flash flood. Local standard time, as filed.
Trees were downed.
Numerous roads were flooded and impassable.
Trees were downed.
Trees were knocked down.
Numerous trees were knocked down. A building collapsed in Walton.
Trees were knocked down.
A few trees were downed.
A few homes sustained minor damage. Several trees were also downed.
Trees were knocked down.
Numerous trees were knocked down.
A line of intense thunderstorms moved across portions of northern Kentucky, producing two to three inches of rain in a short period of time. Numerous roads were flooded and several creeks rose out of their banks.
Several trees were downed.
A line of intense thunderstorms moved across portions of northern Kentucky, producing two to three inches of rain in a short period of time. Numerous roads were flooded and several creeks rose out of their banks.
Trees and large limbs were downed.
A line of intense thunderstorms moved across portions of northern Kentucky, producing two to three inches of rain in a short period of time. Numerous roads were flooded and several creeks rose out of their banks.
Several trees were knocked down.
Several trees were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401625, 5401714, 5401628, 5401629, 5401627, 5401630, 5401631, 5401709, 5401708, 5401710, 5401715, 5401711, 5401716, 5401712, 5401717, 5401713, 5401626.